News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Ischemic Heart Disease

Question: Dizziness & Bloodshot eyes - any link and should I act?


 bookhunter - Tue Jan 25, 2005 5:39 pm

Hi,

My family on my late mother's side has a distinguished history of heart disease.

I'm 45 male, ideal weight, non-smoker, occasional drinker of wine but no other alcohol/drugs intake apart from daily coffee. Take daily - moderate - exercise, try to do the right things but don't't sleep too well.

I am experiencing occasional slight loss of balance or vertigo on rising from sitting or lying position - about a month now. It doesn't last long, just at the point of movement and for a second or so after but it's a wee bit disconcerting.

Only other unusual thing - I regularly take saunas - 3 or 4 times a week, have done so for many years. Have noticed that in the last couple of months my eyes are bloodshot after being in - very noticeably so and this has never happened before. I don't stay in for long and the temperature is never more than 60 - 70C.

Any connection and do I need to see a consultant?

Many thanks, Ivor
 Dr. Yasser Mokhtar - Sat Jan 29, 2005 6:52 pm

User avatar Dear Ivor,

Dizziness on rising from sitting or lying positions means that your reflex vasoconstriction (that should occur to keep the blood pressure within normal limits to have enough blood going to the tissues like the brain to keep from losing conssciousness or being dizzy) is not as good as it was when you were younger.

You just have to rise from either position slower you normally do.

Regarding your eyes, i don't have an explanation except that your eyes are being irritated by something in there. Ask about anything new that the sauna or you started to use fairly recently.

Please, check your blood pressure.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here